MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TAC083415A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 12/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #tsb081006a / serial # (b)(4) / udi # (b)(4).Patient weight: this information has been requested, but has not yet been provided to gore.Other relevant history, including preexisting medical conditions: this information has been requested, but has not yet been provided to gore.As the gore® tag® thoracic branch endoprosthesis - side branch component is being included in this report as the same system of components, applies to this device.Name: cbas® heparin surface manufacturer/compounder: w.L.Gore & associates, inc.Lot number: 25644778 cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Concomitant medical products and therapy dates: this information has been requested, but has not yet been provided to gore.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2022, the patient underwent endovascular treatment using gore® tag® thoracic branch endoprostheses (tbe).It was reported that the patient had a mild stroke postop with left sided weakness.Reportedly, the tbe device never crossed the innominate artery during the procedure.It was further noted that the patient was appropriately heparinized during the procedure.
 
Additional Manufacturer Narrative
H.6.Type of investigation: code b14 remains unchanged.H.6.Type of investigation: code b15 remains unchanged: images were provided, and an imaging evaluation was performed.H.6.Investigation findings: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.H.6.Investigation findings: code c19 - the imaging evaluation was performed by a clinical imaging specialist.The evaluation showed the following: one time-point available for evaluation: pre-implantation cta dated 10/20/2022.Imaging available demonstrates the presence of calcium and thrombus within the thoracic aortic arch distal to the lsa.Imaging also identifies calcium in the distal ascending thoracic aorta.Axial imaging shows a flow lumen irregularity within the arch.Calcium is also identified in the abdominal aorta and common iliac arteries (especially in the right common iliac artery).H.6.Investigation conclusions: code d16 remains unchanged h.6.Investigation findings: code c21 updated to code c19.H.6.Investigation findings: code c21 updated to code c19.
 
Event or Problem Description
The patient underwent endovascular treatment of a zone 2 thoracic aortic aneurysm.The cause of the postop stroke was reportedly unknown.No stroke treatment was performed.As of (b)(6) 2023, the patient was reported to have fully recovered with no lasting neurological deficit.
 
Additional Manufacturer Narrative
A.4.Patient weight: asked but unavailable.B.7.Other relevant history, including preexisting medical conditions: asked but unavailable.D.10.Concomitant medical products and therapy dates: asked but unavailable.H.6.Investigation conclusions: code d12 added.According to the gore® tag® thoracic branch endoprosthesis instructions for use, potential adverse events or complications that may occur with the use of the gore® tag® thoracic branch endoprosthesis include, but are not limited to, transient ischemic attack and neurologic damage, local or systemic (e.G., stroke, paraplegia, paraparesis).G.3.Date received by manufacturer: initial date updated/corrected from 06-dec-2022 to 07-dec-2022.H.6.Investigation findings for communication/interviews: code c21 updated to code c19.H.6.Investigation conclusions: code d16 updated to code d15.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16092097
Report Number2017233-2023-03614
Device Sequence Number6559478
Product Code MIH
UDI-Device Identifier00733132654093
UDI-Public00733132654093
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/23/2025
Device Model NumberTAC083415A
Device Catalogue NumberTAC083415A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer01/05/2023
02/21/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/02/2023
03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient SexFemale